Skip to content
Excessive Sweating
avatar
mma53 posted:
I had knee surgery 3 years ago and started having night sweats all over again. It was gradually decreasing then in October '11 I had back surgery and started having the sweats again. June of this year '12 I had to have back surgery again and now have periods during the day that I can be at work (nursing), at the grocery store or shopping and break out sweating so bad that my whole head is soaking wet. My face is pouring sweat and it is dripping off my face and neck so bad my cloths are soaking wet. It lasts about 15-20 minutes each time. I was wondering if it was the anesthesia or maybe a body's reaction to an invasive surgery. Could this be??
Reply
 
avatar
cardiostarusa1 responded:
Hi:

"I was wondering if it was the anesthesia or maybe a body's reaction to an invasive surgery. Could this be??"

Anything medical is seemingly possible today, though there is no way to truly tell/know for sure via the Internet (which has serious limitations/restrictions) what is causing the periods of excessive sweating.

In general-only here, as reported, excessive sweating, or sweat attacks (be it isolated area/s or body-wide), has various causes post-surgery, which includes, but is in no way limited to, thyroid gland problem, i.e., hyperthyroidism, metabolic dysfunction or disturbance, electrolyte imbalance, hypoglycemia (low blood sugar level), psychiatric disorders such as anxiety, panic attack, and stress, some prescription drugs and dietary supplements, and at the very extreme, a problem with the sympathetic nerves, which normally increases sweating when one gets excited, nervous, or is fearful/afraid, i.e., the "fight or flight response". The sympathetic nerves become over-stimulated inappropriately, making the neurotransmitters go haywire at the nerve endings.

.

WebMD

Is Your Excessive Sweating Caused by a Medical Problem?

Sweating may be a symptom of thyroid problems, diabetes, or infection.

http://www.webmd.com/skin-problems-and-treatments/features/is-your-excessive-sweating-caused-by-a-medical-problem


Best of luck down the road of life.

Take care,

CardioStar*

WebMD member (since 8/99)



-

-

LEARN ABOUT the


WebMD

The Heart: (Human Anatomy) Pictures, Definition, Location in the Body and Heart Problems

http://www.webmd.com/heart/picture-of-the-heart


-

How the Heart Pumps

Animated Tutorial

http://your-doctor.com/healthinfocenter/medical-conditions/cardiovascular/heartpump-tutorial.html

-

HeartSite

Heart info, cardiac tests (commonly performed, mainstream types) info, actual diagnostic images.

http://www.heartsite.com

-


Are you taking one or more prescription drugs?

Patient resources

KNOW your prescription drugs and KNOW them WELL

WebMD

Drugs A-Z

http://www.webmd.com/drugs/index-drugs.aspx

Ask A Patient

Rate a drug, side effects, comments, etc.

http://askapatient.com/rateyourmedicine.htm

iGuard


http://www.iguard.org


-


Quote!

"Be a questioning patient. TALK to your DOCTOR and questions. Studies show that patients who ASK the most QUESTIONS, and are most assertive, get the best results. Be vigilant and speak up!"

- Charles Inlander, People's Medical Society

.

It's your future......be there.

. .

WebMD/WebMD forums DOES NOT provide medical advice, diagnosis, or treatment.

NEVER delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on WebMD.

IF YOU have a medical emergency CALL 911


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Mediterranean DietGuest Expert
The Mediterranean diet has long been recognized as a booster of heart health. It is linked to lower risks of heart disease, stroke, ... More
Was this Helpful?
11 of 12 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center